1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

MDI bleeders

Discussion in 'Type 1 Diabetes' started by Sharrryn, Jun 11, 2021.

  1. Sharrryn

    Sharrryn Type 1 · Well-Known Member

    Messages:
    196
    Likes Received:
    52
    Trophy Points:
    68
    Hi :)
    For MDI users how often do you get a bleeder after injecting ? For me it seems to happen at least once a day and I have around 6-8 injections ( novopen) a day most days. Sometimes there’s a lump after as well and sometimes there’s not. I find lately I’m holding a tissue at the site for a few minutes to stop the post injection bleeding. I use 4mm pen needle tips….. just curious how often this happens to others
     
  2. EllieM

    EllieM Type 1 · Moderator
    Staff Member

    Messages:
    6,397
    Likes Received:
    2,928
    Trophy Points:
    198
    Everyone is different and it does happen to me sometimes, but not that often. Have you tried talking to your diabetic nurse/team to see if they think that is normal or there is something wrong with your technique? 4mm pen tips as well, and a similar no of jabs. Does it happen when you inject your basal?

    Mind you, I have a lot of padding so suspect that might make it less likely. :)
     
    • Like Like x 1
  3. KK123

    KK123 Type 1 · Well-Known Member

    Messages:
    3,979
    Likes Received:
    2,512
    Trophy Points:
    198
    Hi there, do you change your needle every time? This issue was posed by a person on a course I was on and the answer was to ensure you used a different needle for each injection. The needles blunt very quickly and although some people can get away with using the same needle for a couple of days or more, some people cannot.
     
    • Like Like x 1
    • Informative Informative x 1
  4. In Response

    In Response Type 1 · Well-Known Member

    Messages:
    1,605
    Likes Received:
    863
    Trophy Points:
    173
    @Sharrryn do you pinch when you inject?
    It seemed to go out of vogue but I think those of us with less padding find it better to pinch so the needle (even if it is only 4mm) doesn't got in so far.
     
    • Like Like x 1
  5. Sharrryn

    Sharrryn Type 1 · Well-Known Member

    Messages:
    196
    Likes Received:
    52
    Trophy Points:
    68
     
  6. Sharrryn

    Sharrryn Type 1 · Well-Known Member

    Messages:
    196
    Likes Received:
    52
    Trophy Points:
    68
    Seems to happen mostly with basal but not always. I’m a 38 year veteran of this disease so I think my technique is ok ;) …. But I will mention to my endo at next appointment
     
    • Hug Hug x 1
  7. Sharrryn

    Sharrryn Type 1 · Well-Known Member

    Messages:
    196
    Likes Received:
    52
    Trophy Points:
    68
    I do change pen tip every time. Yes they do get blunt if we don’t.
     
  8. Sharrryn

    Sharrryn Type 1 · Well-Known Member

    Messages:
    196
    Likes Received:
    52
    Trophy Points:
    68
    Yep I’m very thin and I still always pinch .. was taught that many many years ago and still follow that.
     
  9. EllieM

    EllieM Type 1 · Moderator
    Staff Member

    Messages:
    6,397
    Likes Received:
    2,928
    Trophy Points:
    198
    You'd think your technique would be ok after 38 years. Is this a new phenomenon? (Maybe you are just a bleeder, and it's nothing to worry about.)
     
    • Like Like x 1
  10. Sharrryn

    Sharrryn Type 1 · Well-Known Member

    Messages:
    196
    Likes Received:
    52
    Trophy Points:
    68
    Yep I’m sure it’s nothing to worry about but just seems to happen more often these days. Might need to rotate more diligently as well.
     
    • Hug Hug x 1
  11. TheRealLancelot

    TheRealLancelot · Newbie

    Messages:
    2
    Likes Received:
    1
    Trophy Points:
    3
     
  12. TheRealLancelot

    TheRealLancelot · Newbie

    Messages:
    2
    Likes Received:
    1
    Trophy Points:
    3
    That's a lot of injections per day. You may want to consider 6mm needles for your pens. I had similar after years of injecting. Thing was my absorption rates were affected hence high blood sugars. If you have been injecting for a long time and your sugars are all over the place you may need a pump.
     
    • Like Like x 1
  13. TashT1

    TashT1 Type 1 · Well-Known Member

    Messages:
    309
    Likes Received:
    149
    Trophy Points:
    103
    I get bleeders quite a lot, usually once a day but don’t often need a tissue. If a site feels painful I also abort the attempt & try elsewhere.

    I’ve only been injecting a year & have plenty of fat but it doesn’t seem to matter. My basal can sting, that’s also hit & miss, when it does there’s a lump that goes away after a few minutes.

    I recently spread out my injection sites & started putting my basal in my leg, which seems to work out better. Body temp seems to affect things as well. Either too hot or too cold & im extra sensitive.
     
    • Like Like x 1
  14. Sharrryn

    Sharrryn Type 1 · Well-Known Member

    Messages:
    196
    Likes Received:
    52
    Trophy Points:
    68
    I was on a pump for 9 years and started having such problems with the pump and scar tissue and adsorption I went back to injections 4 years ago.
     
  15. Sharrryn

    Sharrryn Type 1 · Well-Known Member

    Messages:
    196
    Likes Received:
    52
    Trophy Points:
    68
    I’m the same when a site feels painful when I put the needle in I stop before actually injecting the dose and I start again and inject elsewhere ;)
     
    • Agree Agree x 1
  16. searley

    searley Type 1 · Moderator
    Staff Member

    Messages:
    1,750
    Likes Received:
    667
    Trophy Points:
    173
    Only time it ever happened to me is when I wear either a white or light coloured shirt
     
    • Like Like x 1
    • Funny Funny x 1
  17. TypeZero.

    TypeZero. · Well-Known Member

    Messages:
    296
    Likes Received:
    75
    Trophy Points:
    68
    If you get a lump it’s usually because the needle isn’t going into deep enough and you’re injecting insulin right under your skin. Make sure all of the syringe is inside you and if you’re still getting lumps then perhaps talk to doctor to get it changed to a longer needle.

    I basically bleed 75% of the time I do injections. Maybe I’m biased but when I was on NovoRapid I never bled but with Fiasp I seem to bleed most of the time
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook